Alert archive / Georgia / Flash Flood Warnings in 1998
Flash Flood Warning 22, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Feb 22, 1998, 5:33 PM EST for Charlton County, Ware County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 1998, 5:33 PM EST (22:33 UTC)
- Expired
- Feb 22, 1998, 9:00 PM EST
- In force
- 3 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Charlton County, GA, Ware County, GA
The radar
The Moody AFB radar (KVAX), 69 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 222235 COR FFWJAX FLC003-031-089-GAC049-299-230200- BULLETIN FLOOD WARNING...CORRECTION NATIONAL WEATHER SERVICE JACKSONVILLE FL 533 PM EST SUN FEB 22 1998 ...THIS FLOOD WARNING APPLIES TO THE FOLLOWING COUNTIES...IN SOUTH GEORGIA...CHARLTON AND SOUTHERN WARE. IN NORTH FLORIDA...BAKER... DUVAL...NASSAU... NUMEROUS REPORTS OF FLOODING IN NORTHERN FLORIDA ARE BEING RECIEVED... ESPECIALLY IN THE JACKSONVILLE WESTSIDE...SPRINGFIELD AND MCCOYS CREEK AREAS. RADAR INDICATES THAT ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES MAY FALL BY MIDNIGHT...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. DUE TO THE SATURATED GROUND CONDITIONS ADDITIONAL FLOODING IS EXPECTED OVERNIGHT. IF YOU RECIEVED FLOODING DURING LAST MONDLAY'S STORM IT IS PRUDENT TO ASSUME YOU WILL BE FLOODED ONCE AGAIN. TAKE PRECAUTIONS FOR THE PROTECTION OF LIFE AND PROPERITY NOW. DO NOT WADE INTO FLOWING WATER OR ATTEMPT TO DRIVE INTO WATER OF UNKNOWN DEPTH. SANDRIK/MOBBS. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Feb 22, 9:40 AM EST, 7 hours 53 minutes earlier.
Area forecast discussion, Feb 22, 9:40 AM EST, 7 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 940 AM EST SUN FEB 22 1998 FIRST BATCH OF CONVECTION OVR THE EXTRM WRN PTNS OF OUR FL CWA ATTM AND PROPAGATING RPDLY NNE. MRNG SOUNDING AT JAX INDICATE LLVL DIR SHEAR WITH 20KT ELY FLO AT 1000MB THEN BCMG SWLY ARND 25KT ABV 950MB. TOR WATCH OVR WRN FL CTYS AND WOULD NOT BE SURPRISED ANOTHER ONE LTR THIS AFTN TO ITS EAST AS FAVORABLE U/L DYNAMICS SHIFT ACROSS AREA. HAVE UPDATED FL ZONE PACKAGE TO INCLUDE TOR WATCH ALSO AND BUMPED POPS UP A NOTCH...OTRW CURRENT PACKAGE LOOKS TO BE ON TRACK. MOBBS
In the hours before
Special weather statement, Feb 22, 11:54 AM EST, 5 hours 39 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-222100- NORTHEAST FLORIDA AND SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL...UPDATE... 1154 AM EST SUN FEB 22 1998 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM FOR...ALACHUA ...BAKER...BRADFORD...CLAY...COLUMBIA...DUVAL...HAMILTON...MARION ...NASSAU...PUTNAM...ST JOHNS...SUWANNEE...UNION COUNTIES. ALSO...FOR ECHOLS...CLINCH...WARE...PIERCE...BRANTLEY...GLYNN... CHARLTON AND CAMDEN COUNTIES. A TORNADO WATCH IS IN EFFECT UNTIL 2PM FOR HAMILTON...SUWANNEE AND GILCHRIST COUNTIES... ...FLOOD WATCH IN EFFECT FOR ALL OF NORTH AND NORTHEAST FLORIDA THROUGH TONIGHT... A DEVELOPING LOW PRESSURE SYSTEM IN THE NORTHWEST GULF WILL DEEPEN AND MOVE NORTHEAST ACROSS THE GULF STATES EARLY THIS EVENING. A WARM FRONT WILL MOVE NORTH INTO THE AREA LATE THIS AFTERNOON AND BE NORTH OF THE AREA THIS EVENING. A SQUALL LINE AND ASSOCIATED BAND OF STRONG TO SEVERE THUNDERSTORMS WILL RACE OVER NORTHEAST FLORIDA AND SOUTHEAST GEORGIA EARLY THIS AFTERNOON. GUSTY WINDS AND LARGE HAIL WILL BE THE MAIN THREATS ASSOCIATED WITH THIS LINE AS IT TRACKS EAST OVER THE AREA. RAINFALL AMOUNTS FROM THE STORM WILL AVERAGE FROM ONE TO ONE AND HALF INCHES WITH ISOLATED AMOUNTS OF 2 TO 3 INCHES. SINCE THE GROUND REMAINS SATURATED ANY SIGNIFICANT RAINFALL WILL ONLY SERVE TO COMPLICATE THE FLOODING SITUATION. INTERESTS IN FLOOD PRONE AREAS SHOULD CONSIDER TAKING PRECAUTIONS FOR THE PROTECTION OF PROPERTY. GENERALLY...IF YOU EXPERIENCED FLOODING PROBLEMS DURING LAST MONDAY'S STORM IT WOULD BE PRUDENT TO ASSUME FLOODING COULD OCCUR ONCE AGAIN. RIVER FLOODING...FLOOD WARNINGS CONTINUE IN EFFECT FOR THE AREA RIVERS. NUMEROUS RIVERS IN THE AREA CONTINUE ABOVE FLOOD STAGE. DETAILS ON THESE RIVERS ARE CONTAINED IN RIVER FLOOD STATEMENTS. RESIDENTS AND INTERESTS IN NORTH FLORIDA AND SOUTHEAST GEORGIA ARE URGED TO MONITOR LOCAL RADIO...TV...CABLE TELEVISION OR NOAA WEATHER RADIO FOR FURTHER UPDATES ON THIS DEVELOPING STORM. MORE OUTLOOKS WILL BE ISSUED AS THE WEATHER SITUATION EVOLVES. ALONG THE COAST...A SMALL CRAFT ADVISORY IS IN EFFECT DUE TO INCREASING WINDS AND BUILDING SEAS. NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE COASTAL WATERS BEGINNING BY MID AFTERNOON AND CONTINUE THROUGH THE EVENING. SPOTTER ACTIVATION MAY BE REQUIRED TODAY. ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED ON THE WEB AT: HTTP://WWW.UNF.EDU/NWS/JAX/ RAM
Special weather statement, Feb 22, 4:22 PM EST, 1 hour 11 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-230315- NORTHEAST FLORIDA AND SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL...UPDATED... 422 PM EST SUN FEB 22 1998 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR ALACHUA...MARION...PUTNAM AND FLAGLER COUNTIES. ...FLOOD WATCH IN EFFECT FOR ALL OF NORTH AND NORTHEAST FLORIDA THROUGH TONIGHT... A LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUE TO TRACK EASTWARD OVER THE NORTHCENTRAL FLORIDA PENINSULA. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS...HAIL AND TORNADOES. ELSEWHERE OVER NORTHEAST FLORIDA AND SOUTHEAST GEORGIA WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS CONTINUE. A LOW PRESSURE SYSTEM NOW LOCATED IN SOUTHERN MISSISSIPPI WILL TRACK NORTHEAST TONIGHT. AN ASSOCIATED FRONT WILL SLOWLY WORK EAST OVER THE AREA WITH RAIN TAPERING OFF FROM THE WEST LATE TONIGHT. ADDITIONAL RAINFALL AMOUNTS FROM THE STORM WILL AVERAGE FROM ONE TO ONE AND HALF INCHES WITH ISOLATED AMOUNTS OF 2 TO 3 INCHES. SINCE THE GROUND REMAINS SATURATED ANY SIGNIFICANT RAINFALL WILL ONLY SERVE TO COMPLICATE THE FLOODING SITUATION. INTERESTS IN FLOOD PRONE AREAS SHOULD CONSIDER TAKING PRECAUTIONS FOR THE PROTECTION OF PROPERTY. GENERALLY...IF YOU EXPERIENCED FLOODING PROBLEMS DURING LAST MONDAYS STORM IT WOULD BE PRUDENT TO ASSUME FLOODING COULD OCCUR ONCE AGAIN. RIVER FLOODING...FLOOD WARNINGS CONTINUE IN EFFECT FOR THE AREA RIVERS. NUMEROUS RIVERS IN THE AREA CONTINUE ABOVE FLOOD STAGE. DETAILS ON THESE RIVERS ARE CONTAINED IN RIVER FLOOD STATEMENTS. RESIDENTS AND INTERESTS IN NORTH FLORIDA AND SOUTHEAST GEORGIA ARE URGED TO MONITOR LOCAL RADIO...TV...CABLE TELEVISION OR NOAA WEATHER RADIO FOR FURTHER UPDATES ON THIS DEVELOPING STORM. MORE OUTLOOKS WILL BE ISSUED AS THE WEATHER SITUATION EVOLVES. ALONG THE COAST...A SMALL CRAFT ADVISORY IS IN EFFECT DUE TO INCREASING WINDS AND BUILDING SEAS. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE COASTAL WATERS INTO THE EVENING WITH THE STRONGEST LOCATED TO THE SOUTH OF ST AUGUSTINE. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THROUGH THE EVENING. ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED ON THE WEB AT: HTTP://WWW.UNF.EDU/NWS/JAX/ RAM
Special weather statement, Feb 22, 4:22 PM EST, 1 hour 11 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-230315- NORTHEAST FLORIDA AND SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL...UPDATED... 422 PM EST SUN FEB 22 1998 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR ALACHUA...MARION...PUTNAM AND FLAGLER COUNTIES. ...FLOOD WATCH IN EFFECT FOR ALL OF NORTH AND NORTHEAST FLORIDA THROUGH TONIGHT... A LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUE TO TRACK EASTWARD OVER THE NORTHCENTRAL FLORIDA PENINSULA. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS...HAIL AND TORNADOES. ELSEWHERE OVER NORTHEAST FLORIDA AND SOUTHEAST GEORGIA WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS CONTINUE. A LOW PRESSURE SYSTEM NOW LOCATED IN SOUTHERN MISSISSIPPI WILL TRACK NORTHEAST TONIGHT. AN ASSOCIATED FRONT WILL SLOWLY WORK EAST OVER THE AREA WITH RAIN TAPERING OFF FROM THE WEST LATE TONIGHT. ADDITIONAL RAINFALL AMOUNTS FROM THE STORM WILL AVERAGE FROM ONE TO ONE AND HALF INCHES WITH ISOLATED AMOUNTS OF 2 TO 3 INCHES. SINCE THE GROUND REMAINS SATURATED ANY SIGNIFICANT RAINFALL WILL ONLY SERVE TO COMPLICATE THE FLOODING SITUATION. INTERESTS IN FLOOD PRONE AREAS SHOULD CONSIDER TAKING PRECAUTIONS FOR THE PROTECTION OF PROPERTY. GENERALLY...IF YOU EXPERIENCED FLOODING PROBLEMS DURING LAST MONDAYS STORM IT WOULD BE PRUDENT TO ASSUME FLOODING COULD OCCUR ONCE AGAIN. RIVER FLOODING...FLOOD WARNINGS CONTINUE IN EFFECT FOR THE AREA RIVERS. NUMEROUS RIVERS IN THE AREA CONTINUE ABOVE FLOOD STAGE. DETAILS ON THESE RIVERS ARE CONTAINED IN RIVER FLOOD STATEMENTS. RESIDENTS AND INTERESTS IN NORTH FLORIDA AND SOUTHEAST GEORGIA ARE URGED TO MONITOR LOCAL RADIO...TV...CABLE TELEVISION OR NOAA WEATHER RADIO FOR FURTHER UPDATES ON THIS DEVELOPING STORM. MORE OUTLOOKS WILL BE ISSUED AS THE WEATHER SITUATION EVOLVES. ALONG THE COAST...A SMALL CRAFT ADVISORY IS IN EFFECT DUE TO INCREASING WINDS AND BUILDING SEAS. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE COASTAL WATERS INTO THE EVENING WITH THE STRONGEST LOCATED TO THE SOUTH OF ST AUGUSTINE. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THROUGH THE EVENING. ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED ON THE WEB AT: HTTP://WWW.UNF.EDU/NWS/JAX/ RAM
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 11:17 AM EST | Severe Thunderstorm Warning | JAX | Clinch, Echols | 98 min |
| Feb 22, 11:54 AM EST | Severe Thunderstorm Warning | JAX | Charlton, Ware | 91 min |
| Feb 22, 1:04 PM EST | Severe Thunderstorm Warning | JAX | Camden | 61 min |
| Feb 22, 1:10 PM EST | Flash Flood Warning | JAX | Camden, Charlton | 6 hr |
| Feb 22, 1:17 PM EST | Severe Thunderstorm Warning | JAX | Glynn | 58 min |
| Feb 22, 4:55 PM EST | Flash Flood Warning | JAX | Clinch, Echols | 4 hr |
Nearby
Flash Flood Warnings in Georgia, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.